Econometrica: Jan 1966, Volume 34, Issue 1

The Estimation of Marginal Product from a Cobb-Douglas Production Function

https://doi.org/0012-9682(196601)34:1<162:TEOMPF>2.0.CO;2-C
p. 162-172

P. R. Fisk

The sampling properties of the usual estimator of marginal product from a Cobb-Douglas production function are studied under the assumption of normally distributed errors. The asymptotic normality of these estimators is demonstrated and certain special cases are considered for which the asymptotic distribution is particularly simple. An alternative estimator of marginal product is suggested which has both a smaller bias and greater precision than the usual estimator. Estimators of the variance-covariance matrix of all marginal product estimators mentioned are given. These are accurate to order n-1.

Log In To View Full Content

Back